lnu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Computations of lossy Bloch waves in two-dimensional photonic crystals
ETH Zurich, Switzerland; Karlsruhe University, Germany.
ETH Zurich, Switzerland.
University of Bonn, Germany.
2009 (English)In: Journal of Computational and Theoretical Nanoscience, ISSN 1546-1955, E-ISSN 1546-1963, Vol. 6, no 3, p. 775-783Article in journal (Refereed) Published
Abstract [en]

In this article we compute lossy Bloch waves in two-dimensional photonic crystals with dispersion and material loss. For given frequencies these waves are determined from non-linear eigenvalue problems in the wave vector. We applied two numerical methods to a demanding test case, a photonic crystal with embedded quantum dots that exhibits very strong and anamolous dispersion. The first method is based on the formulation with periodic boundary conditions leading to a quadratic eigenvalue problem. We discretize this problem by the finite element method (FEM), first of quadratic order and, second, of higher orders using curved cells (p-FEM). Second, we use the multiple-multipole method (MMP) with artificial sources and compute extrema in the field response determining the eigenvalues. Both MMP and FEM provide robust solutions for the investigated dispersive and lossy photonic crystal, and can approximate the Bloch waves to a high accuracy. Moreover, the MMP method and p-FEM show low computational effort for very accurate solutions.

Place, publisher, year, edition, pages
American Scientific Publishers, 2009. Vol. 6, no 3, p. 775-783
Keywords [en]
Lossy Bloch Waves, Finite Element Method, Multiple-Multipole Method, p-FEM.
National Category
Other Mathematics
Research subject
Mathematics, Mathematics
Identifiers
URN: urn:nbn:se:lnu:diva-81935DOI: 10.1166/jctn.2009.1108OAI: oai:DiVA.org:lnu-81935DiVA, id: diva2:1304775
Available from: 2019-04-13 Created: 2019-04-13 Last updated: 2019-05-07Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full text

Authority records BETA

Engström, Christian

Search in DiVA

By author/editor
Engström, Christian
In the same journal
Journal of Computational and Theoretical Nanoscience
Other Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 4 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf